MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM HD 10/12 26MM -5 EXT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU

SMITH & NEPHEW, INC. OXINIUM HD 10/12 26MM -5 EXT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Model Number 71341909
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374); Insufficient Information (4580)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to disassociation on (b)(6) 2020.It was revealed the ring of bipolar was left in the device.Problem was found out on (b)(6) 2020.The outcome of the patient is unknown.Investigation team indicated that a second device was returned (oxinium hd 10/12 26mm -5 ext) with the first one reported, this had not been reported previously to us.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that a revision surgery was performed due to disassociation on (b)(6) 2020.It was revealed the ring of bipolar was left in the device.Problem was found out on (b)(6) 2020.The outcome of the patient is unknown.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device is heavily damaged around the outer rim from extraction.A dimensional evaluation of the returned device did not confirm the stated failure mode.A dimensional inspection found the device diameter to be within specification.The clinical/medical evaluation concluded that without the supporting medical imaging and/or the implantation and revision operative reports, the root cause of the reported disassociation cannot be confirmed; however, the heavily damaged lock ring from what appears to be impingement, cannot be ruled out as a contributing factor.It cannot be concluded that the reported event was associated with a mal performance of the implant.The patient impact beyond the revision cannot be determined.No further clinical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Some potential probable causes for this event could include a traumatic injury or surgical technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM HD 10/12 26MM -5 EXT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10782320
Report Number1020279-2020-06108
Device Sequence Number11695510
Product Code LZO
UDI-Device Identifier00885556112519
UDI-Public00885556112519
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110101
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71341909
Device Catalogue Number71341909
Device Lot Number17GM07841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;